Alert archive / Arkansas / Red Flag Warnings in 2012
Red Flag Warning 9, NWS Little Rock, AR
NWS Little Rock, AR issued this red flag warning at Oct 19, 2012, 11:43 AM CDT for 12 counties in Arkansas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2012, 11:43 AM CDT (16:43 UTC)
- Expired
- Oct 19, 2012, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Little Rock, AR
Counties Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleveland County, AR, Dallas County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 92 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4535 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852 WWUS84 KLZK 191643 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 1143 AM CDT FRI OCT 19 2012 ...A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF SOUTHWEST ARKANSAS... .BREEZY WINDS AND LOW RELATIVE HUMIDITIES ARE COMBINING TO CREATE A SITUATION IN WHICH FIRE BEHAVIOR WILL BE ERRATIC AND DANGEROUS. ARZ030-037>043-052>055-062-063-066>068-200000- /O.NEW.KLZK.FW.W.0009.121019T1643Z-121020T0000Z/ BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-GARLAND-GRANT-HOT SPRING- LOGAN-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-SALINE-SCOTT-YELL- 1143 AM CDT FRI OCT 19 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF SOUTHWEST ARKANSAS... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...LOGAN...SCOTT...YELL...PERRY...POLK... MONTGOMERY...GARLAND...SALINE...PIKE...CLARK...HOT SPRING... GRANT...DALLAS...CLEVELAND...OUACHITA...CALHOUN...BRADLEY. THIS INCLUDES AREAS SOUTH OF THE ARKANSAS RIVER...AND WEST OF THE HIGHWAY 167 CORRIDOR. * HUMIDITY...VERY DRY AIR WILL CONTINUE MOVING IN FROM THE WEST...WITH AFTERNOON HUMIDITY BOTTOMING OUT BELOW 25 PERCENT IN MOST AREAS. IN SOME AREAS...PARTICULARLY OVER THE WESTERN DISTRICTS..HUMIDITY MAY BOTTOM OUT BELOW 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * WIND...20 FOOT WINDS WILL RANGE FROM 15 TO 20 MPH THIS AFTERNOON...WITH GUSTS AS HIGH AS 25 MPH POSSIBLE. * HUMIDITY...VERY DRY AIR WILL CONTINUE MOVING IN FROM THE WEST...WITH AFTERNOON HUMIDITY BOTTOMING OUT AROUND 25 PERCENT IN MOST AREAS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 58
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Oct 19, 10:20 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 19, 10:20 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1020 AM CDT FRI OCT 19 2012 .DISCUSSION... OVERALL FORECAST ON TRACK. SURFACE WINDS ARE PICKING UP FROM THE W TO NW AND SEEING 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH. EXPECTING WINDS TO COME UP EVEN MORE AND BE 10 TO 25 MPH WITH SOME GUSTS AROUND 30 MPH...WITH THE HIGHEST WINDS OVER NORTHERN AR. LAKE WIND ADVISORY IS IN EFFECT FROM 10 AM TO 6 PM. WINDS WILL LOWER AROUND SUNSET. WILD FIRE CONCERNS REMAIN UP DUE TO ELEVATED WINDS AND LOW AFTERNOON RH VALUES FROM THE MID 20S TO MID 30S. THE SURFACE HIGH PRESSURE SYSTEM IS OFF TO THE WEST AND FILTERING THE COOLER AND DRY AIR MASS INTO AR...WHILE TO THE NORTH THE STRONG SURFACE LOW PRESSURE SYSTEM WAS OVER THE GREAT LAKES. THE STRATA CU CLOUD SHIELD IS ROTATING AROUND THE SURFACE LOW AND SOME CEILINGS WILL REACH NORTHERN AR AND WILL FINE TUNE THIS WITH LATE MORNING UPDATE. ALSO WILL FINE TUNE TEMPS IN SPOTS...LOWER DEW POINT TEMPS A FEW DEGREES BASED ON TRENDS AND EXPECTED DRY AIR MIXING OUT. AREA SOUNDINGS STILL SHOW QUITE A DRY ATMOSPHERE IN THE LOWER LEVELS WHICH SHOULD HOLD OR LOWERING SPOTS DEW POINT TEMPS. REST OF FORECAST NO CHANGE. (59) && .PREV DISCUSSION... /ISSUED 630 AM CDT FRI OCT 19 2012/ .AVIATION...19/12Z TAF CYCLE MOISTURE WL CONT TO ROTATE ARND THE STRONG UPR LOW ACRS THE WRN GREAT LAKES...RESULTING IN PDS OF CLOUDS MAINLY ACRS NRN AR. MOST CIGS WL RMN AT VFR LVLS...WITH BRIEF PDS OF MVFR CONDS EARLY IN THE PD. RESIDUAL BLOWING DUST ACRS CNTRL AND SRN AR IS RESULTING IN FALSE LOW CIGS BEING REPORTING BY THE OBSERVING SYSTEMS. W/NWLY WINDS WL INCRS TO 15 TO 25 MPH BY MID TO LATE MRNG...DIMINISHING THIS EVENING. /44/ && .PREV DISCUSSION... /ISSUED 349 AM CDT FRI OCT 19 2012/ SHORT TERM...TODAY THROUGH TUESDAY DEEP CLOSED UPPER LOW CENTERED OVER WI THIS MORNING WILL GRADUALLY MOVE EAST INTO THE GREAT LAKES REGION BY TONIGHT...WITH AR REMAINING IN NW FLOW ALOFT ON THE SWRN PERIPHERY OF THIS LOW. THIS SETUP WILL KEEP TEMPS NEAR OR BELOW NORMAL THROUGH SAT. FAIRLY TIGHT SFC PRESSURE GRADIENT EXPECTED TO REMAIN ACROSS THE REGION TODAY...WITH BREEZY CONDITIONS ONCE AGAIN. HOWEVER...WINDS WILL BE A BIT LIGHTER THAN ON THU...AND WINDS WILL BEGIN TO LESSEN SOONER THIS AFTERNOON AS THE PRESSURE GRADIENT RELAXES BY LATE AFTERNOON. EVEN SO...EXPECT A PERIOD OF SEVERAL HRS WHERE LAKE WIND ADV WIND SPEEDS WILL BE SEEN. AS A RESULT...WILL POST ANOTHER LAKE WIND ADV FROM 15Z-23Z. LIGHT AND VARIABLE WINDS WILL BE SEEN BY SAT MORNING AS HIGH PRESSURE MOVES OVERHEAD. THIS SFC HIGH WILL MOVE EAST OF THE STATE BY SAT NIGHT INTO SUN...WITH SRLY FLOW RETURNING. AS A RESULT...TEMPS WILL WARM ABOVE NORMAL AND MOISTURE LEVELS WILL INCREASE FOR SUN. BY SUN NIGHT INTO MON...MOISTURE LEVELS WILL BE HIGH ENOUGH THAT WILL INTRODUCE SLIGHT CHANCE POPS FOR MON ACROSS THE WRN AND NWRN COUNTIES AS AN UPPER LEVEL SHORT WAVE LIFTS NE OUT OF MEXICO INTO THE SRN PLAINS. BEST POPS WILL REMAIN IN THE NWRN PORTIONS OF THE CWA THROUGH THE REST OF THE SHORT TERM AS THE UPPER WAVE MOVES ACROSS THE CENTRAL MS RIVER VALLEY REGION BY LATE IN THE PERIOD. LONG TERM...WEDNESDAY THROUGH FRIDAY HIGH PRES ALOFT IS FCST TO RMN IN PLACE ACRS THE SRN STATES FOR MUCH OF THE PD. A PERSISTENT SLY SFC FLOW WL RESULT IN A CONTD PD OF ABV NORMAL TEMPS. SEVERAL UPR IMPULSES WL TRACK ARND THE WRN PERIPHERY OF THE UPR RDG TUE AND TUE NGT...TO PRODUCE SLGT CHCS OF SHRA/TSRA FOR THE NWRN HALF OF THE FA. SOME DIFFERENCES IN THE MODELS SHOW UP TOWARD THE END OF THE PD WITH THE GFS BREAKING DOWN THE UPR RDG...ALLOWING A STRONG CDFNT TO MOVE THRU AR. MEANWHILE...THE ECMWF KEEPS THE UPR RDG IN PLACE WITH A CONTINUATION OF MAINLY DRY AND WARM CONDS. FOR NOW...STAYED CLOSER TO THE EURO SOLUTION AND RETAIN MORE CONSISTENCY AT THIS POINT. && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE- CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT- HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN- LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE- POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. &&
Hazardous weather outlook, Oct 19, 5:00 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI OCT 19 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WEST AND NORTHWEST WINDS WILL INCREASE DURING THE LATE MORNING AND AFTERNOON HOURS. WIND SPEEDS OF 15 TO 25 MPH WILL BE COMMON...WITH GUSTS UP TO 30 MPH POSSIBLE IN SOME AREAS. AS A RESULT...A LAKE WIND ADVISORY WILL BE IN EFFECT UNTIL EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
In the hours before
Local storm report, Oct 19, 9:17 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
917 AM CDT FRI OCT 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG MOUNTAIN VIEW 35.87N 92.11W
10/17/2012 STONE AR CO-OP OBSERVER
LARGE TREE REPORTED DOWN.
&&
224The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:33 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 14 hr |
Nearby
Red Flag Warnings in Arkansas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.